Open Access Open Access  Restricted Access Subscription or Fee Access


Revision of the Neotropical genus Marbenia Malloch (Diptera: Periscelididae)



The Neotropical genus Marbenia Malloch is revised and now includes 3 species: Marbenia cinerea, sp. nov., Marbenia pallida, sp. nov. and Marbenia peculiaris Malloch, 1931. The genus is herein recorded from the amazonian region of South America (Bolivia, Brazil and Ecuador), and characters of male and female terminalia are illustrated for the first time.


Periscelidinae, systematics; Neotropical Region, Amazonian Region

Full Text:

PDF/A (3.29 MB)


Ale-Rocha, R. & Freitas, G. (2011) Revision of the Neotropical genus Neoscutops Malloch (Diptera: Periscelididae). Zootaxa, 3016, 1–28.

Baptista, A.R.P. & Mathis, W.N. (1994) A revision of New World Cyamops Melander (Diptera: Periscelididae). Smithsonian Contributions to Zoology, 563, 1–25.

Cumming, J.F. & Wood, D.M. (2009) Adult Morphology and terminology. In: Brown, B.V., Borkent, A., Cumming, J.M., Wood, D.M., Woodley, N.E., Zumbado, M.A. (Coordinators), Manual of Central America Diptera. Vol. 1. Monograph 27. Research Press, Ottawa, Ontario, Canada, pp. 9–64.

Grimaldi, D.A & Mathis, W.N. (1993) Fossil Periscelididae (Diptera). Proceedings of the Entomological Society of Washington, 95, 383–403.

Malloch, J.R. (1931) Notes on some acalyptrate flies in the United States National Museum. Proceedings of the United States National Museum, 78 (15), 1–32.

Mathis, W.N. & Papp, L. (1998) Family Periscelididae. In: Papp, L. & Darvas, B. (Eds.), Manual of Palaearctic Diptera. Vol. 3. Higher Brachycera. Science Herald, Budapest, pp. 285–294.

Mathis, W.N. & Rung, A. (2011) World catalog and conspectus on the family Periscelididae (Diptera: Schizophora). Myia, 12, 341–377.

McAlpine, D.K. (1978) Description and biology of a new genus of flies related to Anthoclusia and representing a new family (Diptera, Schizophora, Neurochaetidae). Annals of the Natal Museum, 23 (2), 273–295.

McAlpine, D.K. (1983) A new subfamily of Aulacigastridae (Diptera: Schizophora), with a discussion of Aulacigastridae classification. Australian Journal of Zoology, 31, 55–78.

Prado, A.P. (1975) Family Periscelididae. In: Papavero (Ed.), Catalogue of Diptera of Americas South of the United States. Vol. 67. Depto. Zoologia, Secretaria de Agricultura, São Paulo, pp. 1–3.


  • There are currently no refbacks.

ISSN 1175-5326 (Print Edition) & ISSN 1175-5334 (Online Edition)
Published by Magnolia Press, Auckland, New Zealand
A founding journal of Biotaxa